Optimization of the first eigenvalue of equations with indefinite weights

Chris Cosner, Fabrizio Cuccu, Giovanni Porru

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

We investigate minimization and maximization of the principal eigenvalue of the Laplacian under Dirichlet boundary conditions in case the weight has indefinite sign and varies in a class of rearrangements. Biologically, such optimization problems are motivated by the question of determining the most convenient spatial arrangement of favorable and unfavorable resources for a species to survive or to decline. The question may have practical importance in the context of reserve design or pest control.

Original languageEnglish (US)
Pages (from-to)79-95
Number of pages17
JournalAdvanced Nonlinear Studies
Volume13
Issue number1
StatePublished - Feb 1 2013

Keywords

  • Eigenvalue problems
  • Optimization
  • Population dynamics
  • Rearrangements
  • Spatial heterogeneity

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematics(all)

Fingerprint Dive into the research topics of 'Optimization of the first eigenvalue of equations with indefinite weights'. Together they form a unique fingerprint.

  • Cite this